MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-450-16
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2026
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report of a pipeline device that failed to open distally.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm located in the left ophthalmic segment.The landing zone (artery size) was 4.0mm distally and 4.4mm proximally.It was noted the patient's vessel tortuosity was minimal.Dapt (dual antiplatelet treatment) was administered with a platelet reactivity units (pru) level of 170.The angiographic post procedure result was retention of contrast agent within the aneurysm, while blood flow in the parent artery and distal vessels was normal.It was reported that the phenom27 shapable microcatheter was placed to the left m2 segment.Based on the vessel diameter at the aneurysm site, a 4.5-16 stent was selected; both the inner and outer packaging were intact.The flow-diverting mesh stent was hydrated and then was delivered through the phenom27.After positioning the stent, multiple attempts were made to deploy the stent, but the stent tip could not be opened and the stent could not be deployed.The stent was then removed and replaced with a 4.5-14 stent, which was deployed successfully, and the procedure was completed.It was noted that the failure to open occurred in the distal section of the device.The pipeline had less than 50% deployed when it failed to open and it was not positioned in a bend.The pipeline was not used for an indication that is not approved (off-label).It was indicated that all devices were prepared as per the instructions for use (ifu), and no patient symptoms or further complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received that the cause of the event was not determined.The device was removed from the patient.
 
Additional Manufacturer Narrative
B5: additional information added to event summary.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H3 product analysis: ¿ drawing(s) referenced: n/a ¿ as found condition: the pipeline flex shield was returned inside the inner pouch, biohazard bag, and shipping box.¿ visual inspection/damage location details: the distal and proximal dps restraints were intact, and the dps sleeves showed no signs of damage.Both the distal hypotube and the ptfe shrink tubing were also intact, with no signs of elongation.The distal end and middle section of the braid were not open and frayed.The proximal end of the braid appeared to be open and frayed.The pushwire showed no bends, and there were no defects in the tip coil, distal marker, re-sheathing marker, re-sheathing pad, or proximal bumper.No other anomalies were observed.¿ testing/analysis: n/a ¿ conclusion: based on the returned device, the customer report of "failure to open at the distal" was confirmed, as the distal end of the braid was not opened and frayed.Additionally, the middle section of the braid was also not open and frayed.The cause of the failure to open could not be determined.Possible causes of failure to open include vessel tortuosity, damage to the braid, or deployment of the braid in a bend of the vessel.The customer indicated that the vessel tortuosity was minimal and the braid was not positioned in the vessel bend, which rules them out as possible causes.In this event, the damaged braid contributed to the failure to open.Such damage can occur from resheathing the braid more than twice, over-manipulation, improper deployment techniques, pushing or pulling the delivery wire against resistance, or deploying or resheathing the braid against resistance.However, the cause of the braid damage could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24343967
Report Number2029214-2026-00279
Device Sequence Number9423720
Product Code OUT
UDI-Device Identifier00763000284527
UDI-Public(01)00763000284527(17)280928(10)D068573
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-450-16
Device Catalogue NumberPED2-450-16
Device Lot NumberD068573
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2026
Supplement Date Received by Manufacturer03/03/2026
04/03/2026
Initial Report FDA Received Date02/16/2026
Supplement Report FDA Received Date03/30/2026
04/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age54 YR
Patient SexFemale